- 17 replies
- 1025 views
- 8 followings
Stent pain how long?
Hello everyone, I'm new here. So happy to have found such a wonderful forum.
I had a LCX STEMI mid May this year. I had one stent to the LCX then and during this procedure the cardiologist discovered an 80% blockage in my LAD that also needed attention, but opted to postpone to later. Two weeks later I did a second cath procedure and two stents (overlapped to cover a long area) applied to my LAD. I had some notable stent pain after that second procedure but otherwise my recovery went very well.
Three months later, though, I sometimes get the same kind of pain in the same location but less intense, particularly during exercise and stress. My doctor is very thorough and ran the usual tests, including a perfusion scan, and found nothing wrong. He concluded it was just stent pain and will diminish over time.
I'm trying to figure out how common this is. Did you have stent pain and if so how long did it take to go away completely? I'm 55 and in otherwise excellent health. I was fit and had a healthy diet / lifestyle before my event and continue these habits now.
Fairfax, August 27, 2019 9:35pm EST
Yes. I had pain in the area of my stent for about 3 months. Then........it was gone! Hang in. It does get better.
cdameron, August 27, 2019 10:45pm EST
Yes, I too had pain in the area of my stents. It lasted more than six months. Because my HA was in 2016 I have had three stress tests and an angiogram with no particular information to ascertain why I have had such a difficult time with chest pain. Recently they changed some medication and I do feel better! This whole process takes time... Give it time. I have had a few wild goose chases but don't give up.
EMON1, August 28, 2019 1:43am EST
[Standard disclaimer - I'm not a doctor, ALWAYS consult your doctor or health professionals with symptomatic concerns]
I'm repeating myself, but I'm about 10 months in with 3 stents (LAD) and still get semi daily mild pain. My cardiologist (and reading) have suggested some do,some don't have it, with others it 'goes away'. (In my case, I notice it more under stress than physical exertion). Like everything else about all this, I think on an individual basis there's really A LOT they still don't really 'know' or understand, almost daily they seem to have 'new theories'
P.S.: Good to see you Fairfax/Cda, hope all is well! (Cdameron - if you don't mind, what medication changes did they make? Thanks!)
vancet, August 28, 2019 12:06pm EST
Welcome to this wonder forum community, padolph.
Like the others here, I too have chest pain where my stents are placed that I subconsciously massage once in a while. It used to be much more regular but is starting to diminish. I'm at 2.5 months so still early days.
cdameron, August 29, 2019 4:24am EST
They took me off beta blocker because my BP was on the low end!
Fairfax, August 29, 2019 9:02am EST
Cdameron - what beta blocker and how low was bp? I need to get off of this. Will ask my doc in Sept.
cdameron, August 29, 2019 10:19am EST
The name of the medication is Metoprolol ER. I have been taking it since my HA in 2016. I had great difficulty in the beginning with it because it made me light-headed and uncomfortable. That is why I was eventually put on the extended release and took it at night. My blood pressure ranged from just over 90/50+ with a resting heart rate of 40-50 the entire 3 years. I was so tired all the time that I was barely functional. I kept records daily, which I shared, with my new doctor who spent the time to go over my entire volume of records with me. I learned things from that doctor that I had no idea of! I just underwent an angiogram in May (with previous doctor who had been with me since the HA). While it was probably not necessary, it gave me some sense that I had another problem, which was suggest by him as GERD. To make a long story short, I was weaned off the beta-blocker and feel much better. My BP is now 110/70+ with a RHR of 60+. I think the heart rate is the key. I do not have GERD and I am having fewer episodes of chest pain. I am now taking Lisinopril 10 mg and 5 mg statin with CoQ10. I have been through 4 statins that caused severe muscle pain. It turns out that my heart has an EF of <55 which is good. So, besides being over medicated for a while I never knew the full extent of my HA and 3 stent placement. I asked 100s of questions at each appointment but only got real specifics at my August appointment. I thought I knew things I did not. I feel so relieved Fairfax, I can't even express my feelings about not being told every detail! Yes, I am one of those people... Just give me the bottom line! While I think beta-blockers have a place in the beginning of the treatment, we should be mindful that conditions change and medications should be adapted. Good luck to you, keep us advised of how you are doing.
Fairfax, August 29, 2019 11:50am EST
Cdameron! Thanks for your response. I need to somehow convince my doc to either lower or eliminate the beta blocker and Plavix. I am on 75 mg of Plavix and I’m very, very bruised. As to the Lopressor, 50 SUC, I’ve about had it! I stopped my statin all together and feel great in that aspect; no muscle pain. I independently had my cholesterol done and my factors are great (as they were before the event)
So very confusing. I can’t wait for my Sept follow up apt.
cdameron, August 29, 2019 2:38pm EST
Fairfax, I relented and went back on 5mg Crestor after having going off the last statin I was on 3 months ago. The CoQ 10 has helped my muscles and I won't be taking a stronger statin as this was a compromise. I took this particular one at 5mg with no reaction until they doubled the mg.. I was on Plavix 75 mg for 2 1/2 years without too much bruising. I am going to try this for a while. I understand your frustration. Hang in there!
EMON1, August 29, 2019 4:06pm EST
[Fairfax - I'm certainly no fan of beta blocker side effects, but the worst and most fatiguing, in my opinion, is metoprolol [Lopressor]. (You may have heard me rant about it in the past). If your doctor won't let you off the beta blockers, ask about switching to carvedilol [Coreg], I found it at least a little tolerable, just sayin']